Migraine headaches are the most common side effect reported by women taking birth control pills, and many women stop taking them because of the headaches. The birth control pill tends to increase the frequency, duration, severity, and complications of migraine by intensifying the fluctuations of female hormones in the body.
The longer some women take birth control pills, the fewer headaches they have. Some women have less migraine headache pain while taking birth control pills.
The body may be able to adjust to this artificial input of female hormones, at least in terms of headache.
If you are a migraine sufferer, you should know that birth control pills are likely to increase the severity and frequency of your headaches. In addition, although it is a very small number, women who have migraines and take the birth control pills increase the possibility of birth control pill-related stroke, especially if they use tobacco. Discuss any medications and concerns with your doctor.